MAUDE Adverse Event Report: COLOPLAST A/S TOROSA; TESTICULAR PROSTHESIS

COLOPLAST A/S TOROSA; TESTICULAR PROSTHESIS
Model Number 5206502400
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A torosa implant was received for analysis.A separation was noted in the suture tab of the testicular.This was not a site of leakage.The surfaces appeared to be straight, indicating contact with instrumentation.No functional abnormalities were noted with the testicular.Based on examination of the returned product, the device passed all testing.The suture tab was confirmed to be separated and the separation ends were straight and not rigid.Based on the information received the initial suture may had inadvertently been tied too tight and then separated the suture tab area, which was noted by the straight detachment edges.The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.
 
Event or Problem Description
According to the available information the saline testicular device was implanted and replaced on (b)(6) 2021 due to the suture tab broke.The patient received the initial implant, filled properly.The patient complained, "too hard, wrong position".Additional information received from the territory manager noted that in the recovery room, the patient complained about the torosa being too hard and didn¿t like the way that it felt.The implant was filled per recommended fill volumes.The torosa was sutured in place.From what the doctor described the patient said it didn¿t quite feel right.The doctor couldn¿t detect anything out of the ordinary, but the patient was persistent so he decided to take the patient back to the or just an hour or so later (since the patient was still at the hospital in recovery).Upon opening the same incision, it was discovered that the suture tab was torn.The doctor questioned if he tied the suture too tight around the tab to cause the tear but it was not clear what caused the tear.A second torosa was prepped and replaced, suturing it into place.

Brand Name
TOROSA
Common Device Name
TESTICULAR PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key12520532
Report Number2125050-2021-01359
Device Sequence Number4291043
Product Code FAF
UDI-Device Identifier05708932470858
UDI-Public05708932470858
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model Number5206502400
Device Catalogue Number5206502
Device Lot Number7404459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR